I have had multiple UTI's starting from the age of 14 before any sexual activity. My first infection was located in my ureter I had a negative UA but a positive culture. I am now 22 years old and in Sept 2012 I felt similar symptoms of having another ureter infection, my UA was negative again but I was not able to run a culture due to insurance and financial complications. My DR prescribed me a regular course of Bactrim with 3 refills. The pain subsided but I had what I thought were yeast infection symptoms follow the Bactrim. I also had my menstral cycle at this time so it made sense that I would develop a yeast infection, I have had them before in the past as well. A month later I experience severe UTI symptoms with exptreme pain, macrohematuria, frequency and what felt like a swollen bladder. I informed my Dr of my symptoms and refilled my Bactrim prescription. After taking this dose I felt an unbareable itching around my vagial area. I developed a bleeding ulcer on one side of my vulva and could not sleep for 2 nights. After 2 weeks my symptoms subsided. 2 weeks later I had the same UTI symptoms. With out consulting with my Dr I refilled another prescription of Bactrim. After taking one pill I immediately experienced the same extreme itching and developed the same ulcer on my vuvla. I got about 3-4 hives, my face a lips swelled and my throat and chest became very tight. I took 2 Benedryl to counter act the allergic reaction, which worked and I did not need to go to the hospital. My urinary symptoms continued for about 1-2 weeks. After my allergic reaction I regularly experienced these urinary symptoms either weekly or every 2 weeks and this has persisted until present (end of March 2013). It hurts my urethra to urinate, it hurts after I urinate and I feel like I have to go even after I've enptied my bladder. Sometimes I experience incontinence along with my urgency and frequency to urinate. My bladder also feels very swollen and I get throbbing pain in the ureter I have had an infection in. With bad flare ups I also see blood on my toilet paper after wiping and a trail of blood in the toilet. I have cut out coffee, bananas, acidic foods, and wine (for the most part) as these all seem to exaserbate my sysmptoms. I am prone to allergies, I have asthma and eosinophilic esophogitis. I saw a Urologist in January and he described my condition as PFD and gave me a list of physical therapists to see. While I do think physical therapy may have some benefits, I can't help but think that this had more of a physiological trigger rather than of muscular dysfunction. Something like a combination between the frequent UTI's and Bactrim reaction. This physician completely ignored this suggestion and insisted I had PFD. Should I continue seeing this Urologist and see a physical therapist or should I insist on further screening for something like Interstitial Cystitis? I want to make sure I get the right treatment plan so I can manage these symptoms in my life as soon as possible. Any advice is appreciated! Thank you!
Well, without a detailed clinical valuation it would be difficult to determine the cause of your symptoms. Possibilities that may need to be considered include GU infections, inflammations, trauma/ injuries, ulcers/ erosions, calculi, growths/ masses, neuro-muscular causes such as pelvic floor dysfunction etc. I would suggest following the doctor’s advice for a few weeks and if the symptoms do not seem to resolve on 6-12 weeks, you may seek a second opinion with another urologist.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.